Alert archive / New Mexico / High Wind Warnings in 2019
High Wind Warning 18, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Apr 3, 2019, 3:05 AM MDT for Eddy County, New Mexico; Culberson County, Texas. It took effect at Apr 3, 2019, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2019, 3:05 AM MDT (09:05 UTC)
- In effect from
- Apr 3, 2019, 11:00 AM MDT
- Expired
- Apr 3, 2019, 8:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Culberson County, TX
The radar
The Holloman AFB radar (KHDX), 203 km from the middle of the area, began a volume at 09:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.1 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2749 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
866 WWUS74 KMAF 030905 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 405 AM CDT Wed Apr 3 2019 ...HIGH WIND WARNING IN EFFECT FOR THE GUADALUPE AND DELAWARE MOUNTAINS THIS AFTERNOON AND EVENING... .A quick moving upper trough will bring strong winds to the Guadalupe and Delaware Mountains today. Conditions should improve later this evening as the system moves east. NMZ027-TXZ270-271-032000- /O.UPG.KMAF.HW.A.0014.190403T1700Z-190404T0100Z/ /O.NEW.KMAF.HW.W.0018.190403T1700Z-190404T0200Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 305 AM MDT Wed Apr 3 2019 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING... The National Weather Service in Midland/Odessa has issued a High Wind Warning, which is in effect from 11 AM this morning to 8 PM MDT this evening. The High Wind Watch is no longer in effect. * TIMING...This afternoon and evening. * WINDS...West 35 to 45 mph gusting to 60 mph. * IMPACTS...People driving high-profile vehicles should be very cautious traveling in the mountains, particularly in a north and south direction. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Apr 3, 3:03 AM MDT, 2 minutes earlier.
Area forecast discussion, Apr 3, 3:03 AM MDT, 2 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
403 AM CDT Wed Apr 3 2019
.DISCUSSION...
An upper trough will begin moving over the region today with the
base of the trough moving over the CWA. This will contribute to
higher winds aloft mixing down to the surface. High winds are
expected in the Guadalupe Mountains this afternoon and early
evening. It is expected to be a low end high wind event since winds
at 700 mb are only going to be 35 to 40 kts. Winds in the
surrounding plains will be gusty and may approach wind advisory
conditions for southeast New Mexico and the Van Horn area. These
southwest to west winds will contribute to compressional warming
with high temperatures mostly in the 80s this afternoon.
The previously mentioned upper trough will move east Thursday with
temperatures warming up into the 80s across most of the area.
Another upper trough will begin moving over the region on Friday
with a dryline developing across the far eastern CWA. Models are
showing storms developing along this dryline Friday evening into
Friday night, although timing and coverage differs among the models.
Storms may linger across the area into Saturday but are expected to
be east of the area by Saturday evening as the dryline moves east.
This upper trough will move east of the region and another one will
approach the area around mid week. Temperatures are expected to
mainly be in the 70s and 80s for most of the area through Monday. A
warm up is expected on Tuesday with highs in the 80s and 90s. The
warm up will continue into next Wednesday with Midland expected
to reach 90 degrees. No precipitation is expected in the extended
forecast.
.FIRE WEATHER...
WV imagery shows an upper trough approaching the Four Corners, and
is forecast to move thru West Texas and Southeast New Mexico this
afternoon/evening. Leeside troughing on the Front Range ahead of
this feature will veer and increase 20' winds to the SW this
afternoon, reaching critical criteria over the Guadalupes, SE NM.
Current sfc obs show poor RH recovery over the higher terrain
tonight, so RH of 15% or less will be reached early under a LLTR and
unseasonably warm temperatures. The only fly in the ointment is
ERCs, which are forecast to remain in the 25-50th percentile over
most of the area. All ERCs remain below-normal except the Southern
Plains PSA, which is normal. That said, RFTIs of 5-6 are still
forecast over the area currently in the watch, and lwr elsewhere.
This could be covered w/either a RFD or a warning. However, given
cured fuels and windy conditions area-wide today, we're opting to
upgrade the watch to a warning.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 81 51 81 53 / 0 0 0 0
Carlsbad 81 48 81 50 / 0 0 0 0
Dryden 82 57 89 57 / 0 10 0 0
Fort Stockton 85 54 84 54 / 0 0 0 0
Guadalupe Pass 72 48 73 50 / 0 0 0 0
Hobbs 78 46 78 48 / 0 0 0 0
Marfa 77 42 77 42 / 0 0 0 0
Midland Intl Airport 82 51 82 54 / 0 0 0 0
Odessa 82 51 81 54 / 0 0 0 0
Wink 84 48 84 52 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Red Flag Warning from 8 AM this morning to 10 PM MDT this
evening for Guadalupe Mountains-Southeast Plains.
High Wind Warning from 11 AM this morning to 8 PM MDT this
evening for Guadalupe Mountains of Eddy County.
TX...Red Flag Warning from 9 AM CDT /8 AM MDT/ this morning to 11 PM
CDT /10 PM MDT/ this evening for Davis/Apache Mountains
Area-Guadalupe Mountains-Reeves County and Upper Trans
Pecos-Van Horn and Highway 54 Corridor.
High Wind Warning from 11 AM this morning to 8 PM MDT this
evening for Guadalupe Mountains Above 7000 Feet-Guadalupe
and Delaware Mountains.
&&
44/80Hazardous weather outlook, Apr 3, 1:46 AM MDT, 1 hour 19 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 246 AM CDT Wed Apr 3 2019 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-040800- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 246 AM CDT Wed Apr 3 2019 /146 AM MDT Wed Apr 3 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Today and Tonight Critical fire weather conditions are expected today and this evening in the Guadalupe, Davis, and Apache Mountains, Southeast New Mexico plains, Van Horn and the Highway 54 Corridor, and Reeves County and the upper Trans Pecos. A Red Flag Warning is in effect. Near-critical fire weather conditions are expected elsewhere. High winds are expected in the Guadalupe and Delaware Mountains today through early this evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland 44
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 3:51 AM MDT | Red Flag Warning | MAF | 18 hr |
Nearby
High Wind Warnings in New Mexico, 2019High Wind Warnings in Texas, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.